MAUDE Adverse Event Report: ARTHREX, INC. RING CURETTE, ANKLE; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. RING CURETTE, ANKLE; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Catalog Number AR-8655-14
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/14/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (date of birth) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested for evaluation but was not returned therefore the complainant's event could not be verified.Lot number was not provided so device history record review cannot be performed.The cause of the event could not be determined from the information available and without device evaluation.The complainant's event is typically caused by excessive force or prying/leveraging during use.Device requested but not yet received.
 
Event or Problem Description
It was reported that an ar-8655-14, straight ring curette for ankle arthroscopy, was being used for an ankle arthroscopy and syndesmosis tight rope procedure.The tip of the curette was broken-off during the curettage stage of the ankle arthroscopy of the talus.Surgeon tried to retrieve the metal device tip by making an extra incision and tried under fluoroscopy to get access to the broken piece but was unable to retrieve it.Device tip was left un-retrieved.Remaining portion was discarded by user facility.Skin was closed and the patient was brought out of the operating room.The procedure was completed successfully.

Brand Name
RING CURETTE, ANKLE
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6030001
Report Number1220246-2016-00422
Device Sequence Number391143
Product Code MDM
UDI-Device Identifier00888867044364
UDI-Public00888867044364
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-8655-14
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2016
Initial Report FDA Received Date10/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age14 YR
Patient Weight91